Title: S-curves in polynomial external fields
Authors: Kuijlaars, Arno ×
Lima Ferreira de Silva, Guilherme #
Issue Date: Mar-2015
Publisher: Academic Press
Series Title: Journal of Approximation Theory vol:191 pages:1-37
Abstract: Curves in the complex plane that satisfy the S-property were first introduced by Stahl and they were further studied by Gonchar and Rakhmanov in the 1980s.
Rakhmanov recently showed the existence of curves with the S-property in a harmonic external field by means of a max-min variational problem in logarithmic potential theory.
This is done in a fairly general setting, which however does not include the important special case of an external field Re V where V is a polynomial of degree at least 2.
In this paper we give a detailed proof of the existence of a curve with the S-property in the external field Re V within the collection of all curves that connect two
or more pre-assigned directions at infinity in which Re V tends to infinity.
Our method of proof is very much based on the works of Rakhmanov on the max-min variational problem and of Martinez-Finkelshtein and Rakhmanov on critical measures.
ISSN: 0021-9045
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
Kuijlaars-Silva-JAT-2015.pdf Published 576KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science